MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL; MISC ORTHO SURGICAL INSTR
Catalog Number 03.221.010
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history records review was completed for part: 03.221.010, lot: 8812052.Manufacturing location: (b)(4) , release to warehouse date: may 13, 2014.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.Product investigation was completed.Visual inspection confirmed that the tips of the cerclage passer do not properly align when in closed position, furthermore one tube is slightly deformed.The complaint condition could be replicated and is confirmed; the tips of the cerclage passer do not properly align when in closed position.The relevant dimensions of the tube could not be checked due to the damage incurred.However, dimensional inspection and functional test were performed per 100% at the time of manufacturing with no non-conformity documented.The investigation confirmed that the damage of the tube is determined to be post-production/acceptance criteria, therefore no drawing/specification review is needed.The complaint condition is confirmed as one of the tubes is deformed and the instrument does not close properly.The review of the production history revealed that this instrument was manufactured in may 2014 according to the specifications.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements.This instrument is made of stainless steel (1.4021 hardened and tempered) according to the hardness test certificate the correct material was used, and the hardness parameters were within the specification of 45-49 hrc.No manufacturing related issues that would have contributed to this complaint were found.Furthermore, these instruments are function checked per 100% before they leave the manufacturing site.Based on these findings we have to assume that too much force was applied while inserting the cerclage passer, which finally caused the deformation of the tube.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on an unknown date, the proper closing and locking of cerclage passer was impossible in a closed position.It was unknown if there was patient or procedure involvement.This report is for one (1) cerclage passer.This is report 1 of 1 for (b)(4).

Brand Name
CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8616748
Report Number8030965-2019-64032
Device Sequence Number19335559
Product Code LXH
UDI-Device Identifier07611819880092
UDI-Public(01)07611819880092
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.221.010
Device Lot Number8812052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2019
Initial Report FDA Received Date05/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1